Posted: Wed Feb 29, 2012 1:33 am
My story in short: starting with occasional Vicodin, friend introduced to me Suboxone (before I had anything that could be considered a tolerance), and was abusing it about once a week. These in turn led to a time period of about 3 years, on and off use (quit for 6 months once, only smoking weed), then entering college, finding Suboxone there, and then going on little binges with it. 4 days on, a couple days off. Then 3 or so days on, one day off, roughly. This lasted about 3 or so months. Right after this I left college and checked myself into treatment. In retrospect, I realize this was a defiantly a mistake as I was going through little to no physical withdrawals, it was more the psychological ones that were getting to me. That on top of the fear of having to face the fact that I would never feel this good again. I should have just toughed it up and got off right then and there! I could have been sober and happy already! But instead I convinced my parents that I needed Suboxone. I was honest in my previous use sheet the Suboxone doctor had me fill out, and he said this would be the best thing for my addiction, you’ll feel normal, and there will be little to no withdrawals if you go slow. Seems weird, treating a Suboxone addiction with Suboxone, huh? I should of known better. I beat myself up everyday for making this choice, as now I am going to go through 10x worse withdrawals than I would have, I’m feeling terrible everyday, not sure whats to blame. I am thinking it is just side effects from subs as I even tried bumping up my dose and it did little to help. The symptoms I feel are low energy, frequent mood swings, overall weak feeling in my body/muscles/joints, worse depression/anxiety than ever, incredibly hard to concentrate/get motivated, terrible memory, and is making my ocd tendencies a lot worse (obsessive thoughts, stuff like thought suppression and that type). Overall I am more than ready to rid myself of this addiction. I realize it is helpful for a lot of people out there, I was just stupid and naive, and above all an addict.
Now I’m thinking that maybe these symptoms aren’t exactly coming from the subs, as most people and doctors I talk to state they are feeling normal if they take their usual dose, feel sick for 2-3 days when weening down and then feel normal again. I’m feeling like this all the time, and feel like it’s going to be incredibly hard to ween down on top of all of these feelings. During my sub treatment I got diagnosed with ADD and got put on adderall, have noticed it helped a lot in school and in combating the negative side effects from the bupe: depression, anxiety, constipation, low energy. So maybe it is a combination of the bupe and adderall that is making me feel bad everyday. When you think about it, it probably isn’t healthy to take a mini speedball everyday, even if it is through prescribed means. Uppers and downers together might not be the best thing to do everyday. I’m also on Clonidine to help with withdrawals, don’t know if this would have any effect or not. I just dont know what to do. I do have a couple theories though that provide me with a lot of hope. My first was that maybe it was the Naloxone in the suboxone that is making me feel this way, as some people can be hypersensitive to this. Looked up the side effects of it and they coincide with my symptoms pretty well. So I got switched to Subutex, have been on it for about 5 days, and think I do feel a little better than I was. Can’t tell if this is just placebo or not though.
Another theory of mine is that it could be low testosterone. The symptoms of low testosterone also sound like what I’m going through. However I’m a little hesitant to start this as most doctors are so wary about it. On the other hand, I think (and have no idea if I’m right about this) that if I’m only on it for 6 months in order to complete my bupe taper, there would be little to no dangers in doing so.
Or, one last idea I came up with is that my acne medicine, Minocycline, could be to blame. I’ve been on it for about 7 years now. It is an antibiotic and all antibiotics are known to weaken your immune system. The symptoms of a weak immune system also sounds like what I’m suffering from every day! Thus, from finding out this info, I have quit my acne medicine and started to take vitamin C and E to start strengthening up my immune system again.
Does anyone have any ideas or helpful advice? Anything is appreciated!
I just hope I can figure out why I’m feeling like this everyday so I can finally go through with my bupe taper and move on with my life!